Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 61, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 11, 2007, 6:31 PM MST for Pima County, Arizona. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 6:31 PM MST (01:31 UTC)
- Expired
- Aug 11, 2007, 7:00 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 111 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:40 PM MST | TSTM WND DMG | Topawa, AZ | ROOF BLOWN OFF HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 120131 SVRTWC AZC019-120200- /O.NEW.KTWC.SV.W.0061.070812T0131Z-070812T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 631 PM MST SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF SELLS... * UNTIL 700 PM MST * AT 622 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF SELLS...AND MOVING WEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOPAWA AND ARTESA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3177 11173 3193 11173 3193 11192 3176 11193 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 120159 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 659 PM MST SAT AUG 11 2007 AZC019-120209- /O.EXP.KTWC.SV.W.0061.000000T0000Z-070812T0200Z/ PIMA AZ- 659 PM MST SAT AUG 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY EXPIRES AT 700 PM MST... THE THUNDERSTORM THAT MOVED THROUGH TOPAWA...SOUTH OF SELLS...HAS WEAKENED BELOW SEVERE LIMITS. THIS STORM WILL CONTINUE TO MOVE WEST AND PRODUCE HEAVY RAIN AND GUSTY WINDS THROUGH 715 PM. LAT...LON 3177 11173 3193 11173 3193 11192 3176 11193 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:50 PM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 11, 1:50 PM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST SAT AUG 11 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL STRENGTHEN OVER THE REGION THE NEXT SEVERAL DAYS RESULTING IN ABOVE SEASONABLE HIGH TEMPERATURES. MOISTURE SHOULD REMAIN ADEQUATE ENOUGH TO SUPPORT A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK...MAINLY NEAR THE MOUNTAINS. && .DISCUSSION...HIGH PRESSURE ALOFT WAS CENTERED OVER THE SOUTH PLAINS TODAY WITH A MODERATE SOUTH TO SOUTHEAST FLOW OVER ARIZONA. THIS FLOW BROUGHT ON AN INCREASE IN MOISTURE LAST NIGHT AS IT SPREAD WEST AND NORTHWARD. PWATER VALUES WERE NOW RUNNING OVER 100 PERCENT OF NORMAL AT TUCSON...PHOENIX...AND FLAGSTAFF. EVEN WITH THIS MOISTURE INCREASE...CUMULUS CLOUDS HAVE BEEN SLOW TO FORM IN THE MOUNTAINS TODAY IN THE ABSENCE OF A LARGE SCALE LIFTING MECHANISM. THIS HAS ESPECIALLY BEEN THE CASE IN SOUTHEAST ARIZONA. BASED ON THE TUCSON 12Z UPPER AIR SOUNDING...EXPECT A LATE START TO THUNDERSTORMS TODAY IN THE MOUNTAINS WITH A LESS FAVORABLE STEERING FLOW FOR WIDESPREAD VALLEY STORMS THIS EVENING. HOWEVER...STORMS THAT MANAGE TO DRIFT OVER THE LOWER DESERTS COULD PRODUCE HAIL...STRONG WINDS...AND LOCALIZED FLOODING. BEYOND THIS EVENING...MODELS CONTINUED TO SHOW THE UPPER HIGH EXPANDING WESTWARD THE NEXT FEW DAYS. THIS WESTWARD BUILDING SHOULD RESULT IN WARMER HIGH TEMPERATURES WITH PROJECTED READINGS AROUND 2 TO 4 DEGREES ABOVE NORMAL. MODELS ALSO WERE NOT SHOWING ANY SIGNIFICANT LARGE SCALE FEATURES THAT WOULD ENHANCE THUNDERSTORM ACTIVITY NEXT WEEK. THUS...POP VALUES MAINLY IN THE ISOLATED OR SLIGHT CHANCE CATEGORIES LOOK LIKE THE WAY TO GO FOR NOW...WITH HIGHEST POP VALUES IN THE MOUNTAINS. && .AVIATION...ISOLATED THUNDERSTORMS THROUGH THIS EVENING...ASSOCIATED WITH CB/S GENERALLY AROUND 6-8 KFT AGL...THOUGH CIGS AS LOW AS 3 KFT AGL WITH THE STRONGEST TSTMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 11, 6:20 AM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 620 AM MST SAT AUG 11 2007 AZZ029-031>035-121330- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 620 AM MST SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ATMOSPHERIC CONDITIONS ARE MORE UNSTABLE TODAY THAN RECENT DAYS. WITH PLENTY OF AVAILABLE MOISTURE AND MORNING SUNSHINE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP BY AFTERNOON HOURS. A FEW STORMS ARE EXPECTED TO PRODUCE DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WITH SOME DRYING FROM THE EAST AND SOUTHEAST...STORM COVERAGE IS EXPECTED TO DIMINISH OVERALL EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.